MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Reviewed the device history record and no abnormalities found during in process and final control inspection.Received two used catheter hub of introcan safety fep 20g, 1.1x45mm-ap in opened packaging.The cannula hub and protective cap was not returned for investigation.The sample was taken for investigation and observed that for 1 sample the capillary tip was broken off about 30mm from catheter horn.The broken area of the capillary exhibits a clear "v" cut shape.V isual inspection on the other sample did not show any broken off capillary.Broken off capillary most likely not appear to be attributed by manufacturing process as the defect is able to be detected and reject by the in-line vision system.Damages induced after assembly process is not possible since the catheter had been protected with protective cap.Based on the investigation, this defect is believed to be caused by reinserting the cannula into capillary which lead to the capillary being pierced and later got broken off during withdrawal.As communicated in ifu: warning section stated that: · in the case of an unsuccessful iv start, remove the needle first to activate safety mechanism, then remove catheter from patient and discard both.· after withdrawal, do not reintroduce the steel needle into the catheter, as the latter may be cut off, leading to catheter embolism.· do not bend the catheter/needle during insertion, advancement, or removal of the needle.· extreme care should be taken not to cut the catheter and possibly cause an embolism.Cause : defect due to wrong handling.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in taiwan: catheter broken off.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr in sections d1, d2, and g5.This report was filed for item number, 4252527-03, which is not sold in the united states, however a similar item number, 4252527-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4253566-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7916717
Report Number9610825-2018-00203
Device Sequence Number1330340
Product Code FOZ
UDI-Device Identifier04046964399060
UDI-Public(01)04046964399060(17)220101(10)18A07G8244
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
Report Date (Section F) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberN/A
Device Catalogue Number4252527-03
Device Lot Number18A07G8244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2018
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer07/03/2019
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/03/2019